MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).Qc was within the assigned ranges on the day of the event.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 2 patients' samples tested with elecsys hcg+ss assay on a cobas e 801 analytical unit.Patient 1: sample 1: initial result: 60.3 iu/l.On (b)(6) 2025: a new sample (sample 2) was drawn from the patient and tested, resulting in a value of <0.200 iu/l (accompanied by a data flag).Sample 1: repeat result: <0.200 iu/l (accompanied by a data flag).Patient 2: on (b)(6) 2025: sample 1: initial result: 425 iu/l.Repeat result: 0.<200 iu/l (accompanied by a data flag).On (b)(6) 2025: a new sample (sample 2) was drawn from the patient and tested, resulting in a value of <0.200 iu/l (accompanied by a data flag).The results of <0.200 iu/l were deemed to be correct, as patient 1 and patient 2 were confirmed not to be pregnant.
 
Additional Manufacturer Narrative
The provided sample foam detection images showed no issues with the sample quality and the grippers.There was no hint of a reagent issue.After the field service engineer replaced the measuring cells, the issue was resolved.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23349702
Report Number1823260-2025-04274
Device Sequence Number20822565
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number868906
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale